Jump to content

Photo

Help! Acne Breakout After 2 Years Of Lovely Skin

duac differin cystic acne accutane

No replies to this topic

#1 palegreeneyes

palegreeneyes

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 3
About Me
  • Gender:Female
  • Joined: 28-April 09

Achievements

     

Posted 05 December 2013 - 06:53 PM

Hi there,

 

To cut a long story short, I have been suffering with acne for about 10 years and am now well into 'adult acne'. Some years ago, I went to see a dermatologist who ended up prescribing me 'Accutane' - I had the common initial bad breakout but this eventually led to clear skin - I was ECSTATIC! However, this did not last. Only a few months later did my skin start to breakout again, just as bad, if not worse than before. Some time later I decided to go and see a different derm (the one I saw first had retired). The new derm prescribed me Duac & Differin topical creams as well as the Dianette pill. After about a week of taking Dianette, I began to feel horribly sick, like I was going to vomit - which is terrible for me as I have a severe phobia of vomit! I immediately stopped taking the medication and just carried on with using Duac in the morning and Differin at night. After a while, my skin was looking lovely - I went for months and months without a spot and even my scarring was beginning to disappear - I was in HEAVEN! This carried on for 2 years and every single day I was so grateful of my clear skin.

 

And then...

 

I went on a weeks holiday to a hot country in May and spent that week having the most amazing skin I had ever experienced in my teen/adult years. However, I came home to England and my skin started to breakout, only smallish spots and not very many, therefore I didn't think much of it (although I did find it incredibly annoying). As the weeks passed it wasn't going away and I began to become increasingly worried. I didn't want to go and see my derm as I was about to go to America for the summer and frankly I was hoping it was just a bad phase and would go right back to normal. I spent the summer in California and overall, apart from a few breakouts, my skin was fairly clear. I got home at the beginning of winter and started to breakout worse and worse. These past few weeks my skin has been the worst it's ever been. I am experience cystic acne on my chin, jawline and cheeks, as well as lots of little bumps covering my forehead (which I have never had before). I decided to go back to my derm for help. Unfortunately, he didn't really provide me with any answers and just said it was most probably a 'blip'. As for help, he gave me three options. I could either carry on with the Duac and Differin daily routine (which I had been doing anyway for 2 years), go back on a lower dose of Accutane or he could prescribe me antibiotics (Lymecycline) for 3 months. I decided to try the antibiotics and went and picked up my prescription immediately (it was rather expensive, too). When I got home, I searched for more info on the medication and found only nearly all negative reviews - people warning others to not take this medication for future health problems they themselves are now experience, horrible side effects and almost no success stories - this completely put me off taking them, so I haven't. I am still absolutely racking my brain as to why this is happening. I'm trying to think of all changes that have been made in my life that could possibly effect my skin. For your extra info, this is what I can think of:

 

Firstly, I have not changed my diet at all, or my skincare routine (I use the same face wash, moisturiser and topical creams that I have used for years).

 

Just before my initial breakout earlier this year I stopped taking my daily supplement of acidophilus probioti and cod liver oil. 

 

I bleached my hair allover earlier this year, again, before the initial breakout - however, I do not see how this would have a negative effect as I have been using bleach on my hair for years and years, just not all over. Also, began using purple shampoo.

 

Whilst I was at the height of my clear skin happiness, I became greedy and wanted to completely get rid of my acne scarring, so I began to use Dr Sebagh's 'Deep Exfoliating Mask' and Weleda's 'Skin Food' moisturiser. 

 

For the past year, I have been facing an operation (my first one ever) and have been incredibly stressed about it. It got cancelled twice, therefore prolonged my stress. I finally had the op just over a month ago and all is fine now, so if it was stress related I do not see why I am still experiencing this horrible breakout of acne.

 

If any of you could shine a light on my problem, I would appreciate it so much. It only seems to be getting worse and I absolutely hate it, it's really getting me down. 

 

PS - my apologies if this post is badly written/doesn't make much sense - I wrote it all out and it somehow got deleted, therefore I had to write it all out again!

 

Thanks!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users